Alert archive / Hawaii / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Honolulu, HI

January 16, 2011Honolulu County, Kauai County, Hawaii

NWS Honolulu, HI issued this flash flood watch at Jan 16, 2011, 11:17 AM HST for Honolulu County, Kauai County, Hawaii. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 11:17 AM HST (21:17 UTC)
Expired
Jan 16, 2011, 10:25 PM HST
In force
11 hr
Issued by
NWS Honolulu, HI
Flood severity
None

Counties Honolulu County, HI, Kauai County, HI

The radar

The South Kauai radar (PHKI), 76 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2011-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2011-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WGHW60 PHFO 162117
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
1117 AM HST SUN JAN 16 2011

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ISLANDS OF KAUAI
NIIHAU AND OAHU...

.A COLD FRONT WILL BRING THE THREAT OF HEAVY SHOWERS AND 
THUNDERSTORMS TO KAUAI AND NIIHAU THIS AFTERNOON...AND TO OAHU
TONIGHT. THE FRONT IS EXPECTED TO WEAKEN AS IT MOVES OVER MAUI
COUNTY AND THE BIG ISLAND ON MONDAY.

HIZ001>011-170245-
/O.NEW.PHFO.FF.A.0002.110116T2117Z-110117T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
1117 AM HST SUN JAN 16 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A

* FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU

* THROUGH LATE TONIGHT. 

* A COLD FRONT...WITH CONSIDERABLE SUPPORT ALOFT....WILL MOVE
  ACROSS KAUAI AND NIIHAU THIS AFTERNOON...AND OVER OAHU THIS
  EVENING...BRINGING THE THREAT OF HEAVY RAIN AND THUNDERSTORMS.
  RADAR IS ALREADY DETECTING HEAVY RAIN OVER WATERS WEST OF KAUAI.
  WITH THE GROUND VERY WET FROM HEAVY RAIN EARLIER IN THE WEEK...
  BURSTS OF HEAVY RAIN COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BIRCHARD
2 follow-up statements
239 
WGHW60 PHFO 170105
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
305 PM HST SUN JAN 16 2011

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ISLANDS OF KAUAI
NIIHAU AND OAHU...

.A COLD FRONT WILL BRING HEAVY SHOWERS AND THUNDERSTORMS TO KAUAI
AND NIIHAU THROUGH THIS EVENING...AND TO OAHU TONIGHT. THE FRONT
IS EXPECTED TO WEAKEN AS IT MOVES OVER MAUI COUNTY AND THE BIG
ISLAND ON MONDAY.

HIZ001>011-171430-
/O.CON.PHFO.FF.A.0002.000000T0000Z-110117T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
305 PM HST SUN JAN 16 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* KAUAI...NIIHAU AND OAHU.

* THROUGH LATE TONIGHT. 

* A COLD FRONT...WITH CONSIDERABLE SUPPORT ALOFT....WILL MOVE
  ACROSS KAUAI AND NIIHAU THROUGH THIS EVENING...AND OVER OAHU
  THIS EVENING AND TONIGHT...BRINGING HEAVY RAIN AND THUNDERSTORMS.
  WITH THE GROUND VERY WET FROM HEAVY RAIN EARLIER IN THE
  WEEK...ANY ADDITIONAL RAIN COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BIRCHARD
400 
WGHW60 PHFO 170825
FFAHFO

FLOOD WATCH
NATIONAL WEATHER SERVICE HONOLULU HI
1025 PM HST SUN JAN 16 2011

...THE FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU HAS BEEN
CANCELLED...


HIZ001>011-170930-
/O.CAN.PHFO.FF.A.0002.000000T0000Z-110117T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
1025 PM HST SUN JAN 16 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU HAS BEEN
CANCELLED. A COLD FRONT PASSING OVER THE ISLANDS HAS WEAKENED...
ENDING THE THREAT FOR HEAVY SHOWERS AND FLOODING RAINS OVER THE
WESTERN END OF THE STATE. BRIEF PERIODS OF HEAVY SHOWERS WITH
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER MAUI COUNTY AND THE BIG
ISLAND TONIGHT.

$$
WROE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Jan 16, 9:30 AM HST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 16, 9:30 AM HST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
930 AM HST SUN JAN 16 2011

.SYNOPSIS...
THE COLD FRONT WEST OF THE AREA WILL REACH KAUAI MID DAY. THE FRONT
WILL CROSS THE STATE BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO
THE REMAINDER OF THE STATE THROUGH MONDAY MORNING. SHOWERY WEATHER
AND CHANCES FOR THUNDERSTORMS CONTINUE DURING THE FIRST HALF OF THE
WEEK AS A POTENT UPPER LOW PASSES OVER HAWAII. WET TRADES GRADUALLY
RETURN WEDNESDAY INTO THURSDAY WITH DRIER WEATHER CONTINUED EXPECTED
FOR FRIDAY INTO THE WEEKEND. LARGE WEST SWELL WILL IMPACT THE STATE
TODAY THROUGH MONDAY...THEN DECREASE SLOWLY INTO TUESDAY. ANOTHER
LARGER WEST-NORTHWEST WILL ARRIVE WEDNESDAY.

&&

.DISCUSSION...
THE INCOMING COLD FRONT IS APPROACHING KAUAI AT THIS TIME. LIGHT
ERLY FLOW PERSISTS FROM OAHU EWD ENHANCING CONVERGENCE AHEAD OF THE
FRONT WHICH IS PRODUCING SOME MODERATE CONVECTION/TSTORMS OVER
NIIHAU AND LEEWARD KAUAI COASTAL WATERS WITH RADAR ESTIMATED
RAINFALL RATES AROUND 3-4 IN/HR. ELSEWHERE LIGHT SCATTERED SHOWERS
REMAIN FOCUSED OVER WINDWARD TERRAIN. GOES WV IMAGERY DEPICTS AN
AMPLIFYING POLAR JET AND DIGGING SHORT WAVE NW OF THE STATE.
CONVECTIVE ACTIVITY ALONG THE FRONT HAS INCREASED IN RESPONSE. GOES
IR IMAGERY SHOWS COOLING CLOUD TOPS AND INCREASING RAINFALL RATES.
BEST CHANCES FOR HEAVY RAIN/TSTORMS COMES THIS AFTERNOON AND
EVENING FOR KAUAI/OAHU AS THE TROUGH AXIS PASSES AND STRONGEST
VORTICITY ADVECTION OCCURS COINCIDENT WITH THE FRONT. EXPECTING
ACTIVITY ALONG THE FRONT TO WEAKEN AND BECOME MORE FRAGMENTED AFTER
MIDNIGHT INTO MON MORNING. CHANCES OF FROZEN PCPN ON THE BIG ISLAND
SUMMITS WILL ALSO INCREASE TONIGHT INTO MON MORNING AS WELL. ONLY
WEAK HIGH PRESSURE AND A SHORT LIVED BURST OF DRY SEEMINGLY COOLER
AIR FOLLOWS BEHIND THE FRONT FOR AT LEAST THE W PORTION OF THE STATE
TONIGHT AND MON. SHOWERY WX WITH A FEW ISOLATED TSTORMS WILL PERSIST
INTO MON OVER THE E PORTION OF THE STATE.

AS THE MID/UPR TROUGH AMPLIFIES IT WILL PINCH OFF A POTENT CLOSED
LOW. GUIDANCE HAS BEEN FLIP FLOPPING SHOWING POOR CONTINUITY WITH
THE FEATURE OVER THE PAST FEW DAYS. THE GFS/ECMWF STILL SHOW
DIFFERENCES REGARDING THE SPEED/TRAJECTORY OF THE LOW...BUT STILL
HAVE GENERALLY THE SAME SOLUTION CARRYING THE LOW SWRLY OVER THE
STATE AS IT FILLS VERY SLOWLY FROM MON NIGHT-WED NIGHT. THE COLD
FRONT SHOULD STALL SOMEWHERE IN THE VICINITY OF MAUI/BIG ISLAND BY
MON NIGHT LEAVING A STATIONARY BOUNDARY AND REMNANT MOISTURE POOLED
ALONG AND SE OF IT. AT THE SAME TIME...SURFACE RIDGING N OF THE
STATE WILL BE STRENGTHENING. E/ESE TRADE FLOW WILL SLOWLY BEGIN TO
RETURN IN RESPONSE STARTING TUE. THIS COULD PROVIDE ENHANCED
CONVERGENCE ALONG THE REMNANT BOUNDARY AS WELL AS A MOISTURE
INJECTION AS THE MID/UPR LOW CROSSES THE STATE WITH STRONG DYNAMICS
AND 500 TEMPS AS LOW AS -15 TO -20 DEG C SUBSEQUENT STEEP MID LEVEL
LAPSE RATES. CHANCES INCREASE AGAIN FOR ANOTHER ROUND OF HEAVY
RAINFALL AND THUNDERSTORMS DURING THE MON NIGHT-WED TIME FRAME.
WILL HAVE TO ASSESS THE HIGHER ELEVATION IMPACTS AS TIME NEARS. AS
STRONG WINDS AND CHANCES FOR MIXED FROZEN PCPN INCREASE. WILL
LIKELY BE MAKING FURTHER CHANGES TO THE GRIDS DURING THIS TIME
FRAME...BUT AS USUAL WILL KEEP CHANGES SMALL TO ACCOUNT FOR ONGOING
DIFFERENCES IN MODEL SOLUTIONS.

AS THE UPPER LOW DEPARTS SW THE SHOWERY WEATHER WILL CONTINUE...BUT
BECOME MORE FOCUSED ON WINDWARD TERRAIN WED INTO THU. SAT IMAGERY
SHOWS AN AREA OF PERSISTENT CONVECTION NEAR 08N140W BENEATH A BROAD
MID LEVEL WEAKNESS. GUIDANCE DEVELOPS A NW MOVING SURFACE TROUGH OUT
OF THIS AREA AROUND TUE MORNING. MODELS CARRY THE TROUGH NW TOWARDS
HAWAII REACHING THE STATE WED JUST AS THE UPPER LOW DEPARTS.
LINGERING INSTABILITY COULD STILL AID SOME HEAVY SHOWERS...BUT LLVL
CONVERGENCE AND TERRAIN SHOULD BECOME THE MAIN FORCING MECHANISMS AS
THE BULK OF THE TROPICAL MOISTURE ARRIVES AND E/ESE FLOW STRENGTHENS
WED NIGHT INTO THU. THE GRIDS LOOK PRETTY WET FOR TUE NIGHT-THU WITH
HIGHEST POPS SHIFTING TOWARDS WINDWARD TERRAIN SO PROBABLY WONT BE
MAKING ANY CHANGES HERE. FRI THROUGH THE REMAINDER OF THE PERIOD
SHOULD DRY OUT AS DRIER AIR NOSES IN FROM THE E WITH THE TRADES.
ABOVE NORMAL RAINFALL WILL LIKELY OCCUR UNTIL AT LEAST THU NIGHT.
THE FORECAST REMAINS QUITE COMPLEX...BUT CONFIDENCE IS INCREASING.

&&

.PREVIOUS DISCUSSION.../ISSUED 400 AM HST SUN MORNING/
ISOLATED LIGHT SHOWERS TRAVELLING IN THE LIGHT TRADE FLOW CAN BE
SEEN ON CURRENT RADAR IMAGERY...ALONG WITH A NORTH-SOUTH LINE OF
HEAVY SHOWERS/THUNDERSTORMS SOUTHWEST OF KAUAI. THIS LINE IS LIKELY
THE RESULT OF SOME PRE-FRONTAL CONVERGENCE. DUE TO THIS
FEATURE...HAVE ADDED A CHANCE OF THUNDERSTORMS TO THE WEATHER GRIDS
FOR THE MORNING PERIOD OVER KAUAI AND NIIHAU.

A COLD FRONT...CURRENTLY ABOUT 120 MILES NORTHWEST OF WESTERN
KAUAI...WILL BRING NUMEROUS SHOWERS TO THE STATE AS IT MOVES DOWN
THE ISLAND CHAIN. IT IS EXPECTED TO ARRIVE OVER KAUAI BY MID-DAY
TODAY...MAKE IT TO OAHU AND MAUI COUNTY BY TONIGHT...AND THEN
WEAKEN AS IT ARRIVES TO THE BIG ISLAND EARLY MONDAY. AN UPPER TROUGH
DIGGING DOWN OVER THE ISLANDS AS THE FRONT MOVES THROUGH WILL
DESTABILIZE THE ATMOSPHERE...SO ISOLATED THUNDERSTORMS ARE LIKELY
WITH THE FRONTAL PASSAGE. ALSO...THE POSSIBILITY OF HEAVY SHOWERS
WITH THIS FRONT HAVE BEEN ADDED TO THE WEATHER GRIDS DUE TO THE
INSTABILITY. ALTHOUGH GROUNDS AROUND THE STATE ARE ALREADY SATURATED
FROM RECENT HEAVY RAIN EVENTS...THIS PARTICULAR EVENT IS NOT
EXPECTED TO BE A BIG THREAT FOR FLASH FLOODING SINCE THE FRONT IS
NOT EXPECTED TO BE SLOW-MOVING. THUS...PROLONGED HEAVY RAINFALL OVER
ONE AREA IS NOT LIKELY.

A 1027 MB SURFACE HIGH ABOUT 1730 MILES NORTHEAST OF OAHU IS
BRINGING A GENTLE TO MODERATE EASTERLY FLOW TO THE STATE THIS
MORNING. WINDS WILL BECOME LIGHT AND VARIABLE AHEAD OF THE
APPROACHING COLD FRONT TOMORROW...AND THEN BECOME BRIEFLY STRONG AND
GUSTY FROM THE NORTHERLY DIRECTION WITH THE FRONTAL PASSAGE. WINDS
WILL DECREASE ONCE AGAIN AFTER THE FRONT EXITS THE STATE BEFORE
MODERATE TRADES RETURN ON WEDNESDAY AS A HIGH BUILDS FAR NORTHEAST
OF THE REGION. TRADES WILL THEN BECOME MODERATE TO FRESH THURSDAY
THROUGH THE BEGINNING OF THE WEEKEND AS THE HIGH REMAINS FAR
NORTHEAST OF THE ISLANDS.

AFTER THE COLD FRONT EXITS THE STATE MONDAY AFTERNOON...DRY AIR
BEHIND THE FRONT WILL RESULT IN NOT MUCH IN THE WAY OF SHOWER
ACTIVITY MOST OF MONDAY THROUGH TUESDAY MORNING. HOWEVER...WEATHER
MAY GET INTERESTING LATER TUESDAY AS MOST MODELS ARE SHOWING A
CUT-OFF UPPER LOW DEVELOPING NEAR THE ISLANDS. ALTHOUGH THE 00Z GFS
RUN HAD BACKED OFF ON THE LOW MOVING OVER THE STATE...THE 06Z RUN IS
IN AGREEMENT WITH THE OTHER MODELS IN BRINGING THE LOW OVER THE
ISLANDS STARTING LATE TUESDAY. BOTH THE GFS AND ECMWF SHOW MOISTURE
INCREASING BY MID-WEEK...SO IF THE LOW DOES MOVE OVER THE
STATE...THERE WILL BE THE POTENTIAL FOR HEAVY SHOWERS AND
THUNDERSTORMS. THERE IS LOW CONFIDENCE IN THIS POSSIBILITY AT THE
MOMENT DUE TO MODEL INCONSISTENCY...SO MAJOR CHANGES TO THE GRIDS
HAVE NOT BEEN MADE WITH THIS FEATURE AS OF YET.

HOWEVER...MODELS SEEM TO BE CONSISTENTLY AGREEING THAT AN INVERTED
SURFACE TROUGH WILL DEVELOP FAR TO THE EAST OF THE BIG ISLAND LATE
TUESDAY AND MOVE OVER THE EASTERN PART OF THE STATE LATE WEDNESDAY
THROUGH FRIDAY MORNING. THE TROUGH WILL DRAW UP MOISTURE FROM THE
ITCZ...AND WITH UPPER LEVEL HEIGHT FALLS ACCOMPANYING THIS
FEATURE...THERE WOULD BE SOME POTENTIAL FOR ACTIVE WEATHER FOR MAUI
COUNTY AND THE BIG ISLAND. WITH TRADE WINDS PREVAILING DURING THIS
TIME...SHOWERS WOULD FOCUS OVER WINDWARD AND MOUNTAIN AREAS. HAVE
ENOUGH CONFIDENCE TO INCREASE POPS OVER WINDWARD LAND ZONES AND
COASTAL WATERS WITH THIS FEATURE. HEAVY SHOWERS AND THUNDERSTORMS
ALSO APPEAR POSSIBLE WITH THIS FEATURE...BUT HAVE HELD OFF ON
INSERTING THEM INTO THE GRIDS UNTIL WE SEE A FEW MORE MODEL RUNS
THAT WILL INCREASE OUR CONFIDENCE IN THIS OUTCOME FURTHER.

&&

.MARINE...
LARGE W-WNW SWELL IS IMPACTING THE STATE TODAY RUNNING HOVERING IN
THE 20-30 FT RANGE FOR MANY EXPOSED AREAS WITH HIGHER SURF TO NEAR
40 FT POSSIBLE ON KAUAI. THE EXTREME W COMPONENT OF THE SWELL IS THE
MAIN CAUSE OF CONCERN AS LARGE SURF WILL IMPACT AREAS THAT TYPICALLY
DONT SEE LARGE WAVES. AREAS ALONG W FACING OAHU...MAUI COUNTY AND
THE KONA COAST OF THE BIG ISLAND COULD SEE SIGNIFICANT PROBLEMS AT
TIMES...ESPECIALLY TONIGHT AFTER MIDNIGHT WHEN THE HIGHEST TIDES
OCCUR. LARGE SURF WILL CONTINUE INTO MON AS A SLOW DECREASE BEGINS.
ELEVATED SURF WILL CONTINUE TUE WITH ANOTHER LARGER WNW SWELL
EXPECTED TO BUILD WED. THIS SWELL WILL ALSO HAVE A MODERATE W
COMPONENT SO WILL HAVE TO EVALUATE THE HIGH SURF THREAT TO SOME W
FACING AREAS YET AGAIN. EITHER WAY HIGH SURF WARNINGS FOR 30-40 FT+
SURF ARE EXPECTED AGAIN MID WEEK. SMALL CRAFT ADVISORIES ALSO
CONTINUE THROUGH MON AFTERNOON AND WILL MAKE ANOTHER APPEARANCE BY
WED NIGHT AS THE NEXT SWELL ARRIVES.

&&

.AVIATION...
VFR PREVAILS FROM THE KAUAI CHANNEL EWD RIGHT NOW. WDSPRD +RA/TSRA
ARE ONGOING OVER THE KAUAI LEEWARD CSTL WTRS WITH MVFR COND AND EMBD
IFR. CB TOPS TO FL300-FL350. CONDITIONS OVER THE STATE WILL
GRADUALLY DIMINISH AS THE CDFNT NW OF KAUAI APPROACHES AND CROSSES
THE STATE WITH WDSPRD +RA AND ISOL TSRA OVER THE NEXT 24 HR. AIRMET
SIERRA REMAINS IN EFFECT FOR KAUAI FOR MT OBSC AND WILL LIKELY BE
EXPANDED TO THE OTHER ISLANDS AS THE FRONT ADVANCES E.

AS THE SHORT WAVE TROF DIGS FURTHER AND APPROACHES THE STATE SEVERE
CAT IS EXPECTED INCREASE INVOF KAUAI AND OVER AIRSPACE EXTENDING
WELL N-NW OF THE STATE BETWEEN 167W-155W AFT 00Z. THIS AREA WILL
INTENSIFY AND MOV SLOWLY E BECMG NEARLY STNR AS A CLOSED LOW
DEVELOPS JUST N OF THE STATE BY 171800Z. AIRMETS/SIGMETS FOR TURB
AND POSSIBLY CONVECTION WILL BE POSTED ACCORDINGLY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL NOON HST MONDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU
KOOLAU.

HIGH SURF WARNING UNTIL 6 PM HST MONDAY FOR KONA-KOHALA.

HIGH SURF ADVISORY UNTIL NOON HST MONDAY FOR MOLOKAI-LANAI MAKAI-
KAHOOLAWE-MAUI LEEWARD WEST-WINDWARD HALEAKALA-LEEWARD HALEAKALA.

SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN
WATERS EXCEPT MAALAEA BAY-

&&

PUBLIC/MARINE/AVIATION...DEJESUS
PREVIOUS...HARRISON/CRAIG

In the hours before

Local storm report, Jan 16, 9:03 AM HST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
903 AM HST SUN JAN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 AM     HIGH SURF        KAILUA-KONA             19.64N 155.99W
01/16/2011                   HAWAII IN HAWAII   HI   EMERGENCY MNGR

            BIG ISLAND CIVIL DEFENSE REPORTS WIDESPREAD BEACH
            CLOSURES ALONG WEST FACING SHORES OF THE BIG ISLAND DUE
            TO HIGH SURF. CLOSURES INCLUDE KAHALUU...LAALOA /MAGIC
            SANDS/...KOHANAIKI /PINE TREES/ AND KUKIO.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 4:57 AM HSTAreal Flood AdvisoryHFOKauai86 min
Jan 16, 12:54 PM HSTSpecial Marine WarningHFO81 min
Jan 16, 1:34 PM HSTAreal Flood AdvisoryHFOKauai3 hr
Jan 16, 1:49 PM HSTSpecial Marine WarningHFO56 min
Jan 16, 1:55 PM HSTFlash Flood WarningHFOKauai5 hr

Nearby

Flash Flood Watches in Hawaii, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.